From CBS News: Disturbing video shows an "unresponsive" Iowa police officer being hoisted onto a stretcher after coming in contact with a substance believe to be fentanyl, a potentially lethal opioid.
FORT DODGE, Iowa - A Fort Dodge police officer needed at least two doses of Narcan after dealing with an unknown substance, later believed to be fentanyl, during a traffic stop.
The department said the officer made a stop at 5 p.m. Tuesday and took a female into custody for operating without a valid driver’s license and providing false information.
While on scene of the stop, the officer handled an unknown substance and became dizzy and light-headed while taking the woman to jail.
“When officers and medics arrived to the LEC to assist, they discovered the officer to be lethargic and unresponsive in his patrol vehicle,” the department said in a press release.
The officer was given two doses of Narcan while being transported and was given additional doses in the emergency room.
Police said the suspected substance was fentanyl, but further tested is needed to confirm.
The officer is “doing well” and recovering at home.